MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the centrimag motor had issues with centering the rotor.The motor would not connect properly to the centrimag console.Additional information was received that the cause of the issue was not identified and the issue did not resolve.The motor was removed from use and returned for analysis.There were no patient consequences.Related mfr.Report number: 3003306248-2022-00041.
 
Additional Manufacturer Narrative
G2: health professional was selected inadvertently.Manufacturer's investigation conclusion: the reported event of the motor not connecting properly to the console was not confirmed.The centrimag 1st generation primary console was not returned for analysis.Additional provided information communicated on 03mar2022 stated that the serial number of the console is unknown.The cause for the event was not determined and the issue was not resolved.There was no patient consequence.The motor was returned for evaluation.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were unable to be reviewed due to the serial number of the 1st generation primary console being unknown.Centrimag motor instructions for use instructs to always have a back-up centrimag motor available.Centrimag blood pump instructions for use states "always have a spare centrimag blood pump, back-up console and equipment available for change out.".Centrimag primary console operating manual warns "one back-up console and motor are required in the immediate vicinity of each patient whenever the centrimag blood pump is used.The back-up console must be connected to the back-up motor, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the primary console or primary motor experience a malfunction.".No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13759828
Report Number3003306248-2022-00042
Device Sequence Number5973577
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public07640135140672
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown